Alert archive / Colorado / Winter Storm Warnings in 2015
Winter Storm Warning 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Mar 18, 2015, 6:00 AM MDT for 7 counties in Colorado. It took effect at Mar 18, 2015, 6:00 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2015, 6:00 AM MDT (12:00 UTC)
- In effect from
- Mar 18, 2015, 6:00 PM MDT
- Expired
- Mar 19, 2015, 4:57 AM MDT
- In force
- 11 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jefferson County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 97 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 0.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
470 WWUS45 KBOU 181200 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 600 AM MDT WED MAR 18 2015 COZ034-182000- /O.UPG.KBOU.WS.A.0004.150319T0000Z-150320T0000Z/ /O.NEW.KBOU.WS.W.0007.150319T0000Z-150320T0000Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 600 AM MDT WED MAR 18 2015 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN AND SNOW SHOWERS WILL DEVELOP BY THE AFTERNOON WITH A SLIGHT CHANCE FOR A FEW THUNDERSTORMS. SNOW LEVELS NEAR 11 THOUSAND FEET TODAY WILL DROP TO 8500 FEET TONIGHT AS SNOW BECOMES WIDESPREAD...ESPECIALLY ALONG THE FRONT RANGE MOUNTAINS AS UPSLOPE DEVELOPS. THE SNOW WILL END FROM NORTH TO SOUTH THURSDAY EVENING. * SNOW ACCUMULATIONS...5 TO 12 INCHES...WITH THE HEAVIEST AMOUNTS ALONG THE FRONT RANGE MOUNTAINS. * IMPACTS...PERSONS PLANNING TRAVEL INTO THE COLORADO HIGH COUNTRY SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS... SLOW TRAVEL...SNOW PACKED OR SLUSHY ROADS...AND POOR VISIBILITY IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ033-182000- /O.UPG.KBOU.WS.A.0004.150319T0000Z-150320T0000Z/ /O.NEW.KBOU.WW.Y.0015.150319T0000Z-150319T2100Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 600 AM MDT WED MAR 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM MDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING... RAIN AND SNOW SHOWERS WILL DEVELOP BY THE AFTERNOON WITH A SLIGHT CHANCE FOR A FEW THUNDERSTORMS. SNOW LEVELS NEAR 11 THOUSAND FEET TODAY WILL DROP TO 8500 FEET TONIGHT AS SNOW BECOMES WIDESPREAD...ESPECIALLY ALONG THE FRONT RANGE MOUNTAINS FROM ROCKY MOUNTAIN NATIONAL PARK AND SOUTHWARD AS UPSLOPE DEVELOPS. THE SNOW WILL DIMINISH FROM NORTH TO SOUTH THURSDAY AFTERNOON. * SNOW ACCUMULATIONS...3 TO 8 INCHES...WITH THE HEAVIEST SNOW OVER ROCKY MOUNTAIN NATIONAL PARK AND SOUTHWARD. * IMPACTS...PERSONS PLANNING TRAVEL INTO THE COLORADO HIGH COUNTRY SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS... SLOW TRAVEL...SNOW PACKED OR SLUSHY ROADS...AND POOR VISIBILITY IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ036-037-182000- /O.NEW.KBOU.WW.Y.0015.150319T0300Z-150320T0000Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING THE CITIES OF...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK 600 AM MDT WED MAR 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT THURSDAY. * TIMING...RAIN AND SNOW SHOWERS WILL DEVELOP THIS AFTERNOON OVER SOUTH PARK AND LATER THIS AFTERNOON OVER THE SOUTHERN FOOTHILLS. SNOW LEVELS NEAR 11 THOUSAND FEET TODAY WILL DROP TO 8500 FEET TONIGHT AS SNOW BECOMES WIDESPREAD...ESPECIALLY AS A FRONT PUSHES INTO THE AREA WITH UPSLOPE FLOW DEVELOPING. THE SNOW WILL DIMINISH FROM NORTH TO SOUTH THURSDAY EVENING. * SNOW ACCUMULATIONS...3 TO 8 INCHES...WITH HIGHEST AMOUNTS IN SOUTH PARK AND IN THE FOOTHILLS ABOVE 8000 FT. * IMPACTS...PERSONS PLANNING TRAVEL THROUGH THE AREA SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS... SLOW TRAVEL...SNOW PACKED OR SLUSHY ROADS...AND POOR VISIBILITY IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
432 WWUS45 KBOU 181854 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1254 PM MDT WED MAR 18 2015 SNOW WILL MOVE INTO THE MOUNTAINS THIS EVENING WITH A SLIGHT CHANCE OF MIXED RAIN AND SNOW AND ISOLATED THUNDERSTORMS DURING THE AFTERNOON HOURS. SNOW WILL ACCUMULATE OVERNIGHT AS TEMPERATURES COOL. THE HIGHEST AMOUNTS WILL BE IN THE MOUNTAIN AREAS SOUTH OF I-70 AND PARK COUNTY ABOVE 8500 FT WITH AMOUNTS OF 5 TO 12 INCHES. ROADS WILL BECOME HAZARDOUS OVERNIGHT WITH SLICK AND SLUSHY ROADS ALONG WITH POOR VISIBILITY. COZ034-190300- /O.CON.KBOU.WS.W.0007.150319T0000Z-150320T0000Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 1254 PM MDT WED MAR 18 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT THURSDAY... * TIMING...RAIN AND SNOW SHOWERS WILL DEVELOP BY THE AFTERNOON WITH A SLIGHT CHANCE FOR A FEW THUNDERSTORMS. SNOW LEVELS NEAR 11 THOUSAND FEET TODAY WILL DROP TO 8500 FEET TONIGHT AS SNOW BECOMES WIDESPREAD...ESPECIALLY ALONG THE FRONT RANGE MOUNTAINS AS UPSLOPE DEVELOPS. THE SNOW WILL END FROM NORTH TO SOUTH THURSDAY EVENING. * SNOW ACCUMULATIONS...5 TO 12 INCHES...WITH THE HEAVIEST AMOUNTS ALONG THE FRONT RANGE MOUNTAINS MAINLY SOUTH OF I-70. * IMPACTS...PERSONS PLANNING TRAVEL INTO THE COLORADO HIGH COUNTRY SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS... SLOW TRAVEL...SNOW PACKED OR SLUSHY ROADS...AND POOR VISIBILITY IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ033-190300- /O.CON.KBOU.WW.Y.0015.150319T0000Z-150319T2100Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 1254 PM MDT WED MAR 18 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM MDT THURSDAY... * TIMING... RAIN AND SNOW SHOWERS WILL DEVELOP BY THE AFTERNOON WITH A SLIGHT CHANCE FOR A FEW THUNDERSTORMS. SNOW LEVELS NEAR 11 THOUSAND FEET TODAY WILL DROP TO 8500 FEET TONIGHT AS SNOW BECOMES WIDESPREAD...ESPECIALLY ALONG THE FRONT RANGE MOUNTAINS FROM ROCKY MOUNTAIN NATIONAL PARK AND SOUTHWARD AS UPSLOPE DEVELOPS. THE SNOW WILL DIMINISH FROM NORTH TO SOUTH THURSDAY AFTERNOON. * SNOW ACCUMULATIONS...3 TO 8 INCHES...WITH THE HEAVIEST SNOW OVER ROCKY MOUNTAIN NATIONAL PARK AND SOUTHWARD. * IMPACTS...PERSONS PLANNING TRAVEL INTO THE COLORADO HIGH COUNTRY SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS... SLOW TRAVEL...SNOW PACKED OR SLUSHY ROADS...AND POOR VISIBILITY IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ036-037-190300- /O.CON.KBOU.WW.Y.0015.150319T0300Z-150320T0000Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING THE CITIES OF...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK 1254 PM MDT WED MAR 18 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT THURSDAY... * TIMING...RAIN AND SNOW SHOWERS WILL DEVELOP THIS AFTERNOON OVER SOUTH PARK AND LATER THIS AFTERNOON OVER THE SOUTHERN FOOTHILLS. SNOW LEVELS NEAR 11 THOUSAND FEET TODAY WILL DROP TO 8500 FEET TONIGHT AS SNOW BECOMES WIDESPREAD...ESPECIALLY AS A FRONT PUSHES INTO THE AREA WITH UPSLOPE FLOW DEVELOPING. THE SNOW WILL DIMINISH FROM NORTH TO SOUTH THURSDAY EVENING. * SNOW ACCUMULATIONS...3 TO 8 INCHES...WITH HIGHEST AMOUNTS IN SOUTH PARK AND IN THE FOOTHILLS ABOVE 8000 FT. * IMPACTS...PERSONS PLANNING TRAVEL THROUGH THE AREA SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS... SLOW TRAVEL... SNOW PACKED OR SLUSHY ROADS...AND POOR VISIBILITY IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
486 WWUS45 KBOU 190230 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 830 PM MDT WED MAR 18 2015 SNOW WILL CONTINUE IN THE MOUNTAINS OVERNIGHT AND THURSDAY. SNOW WILL ACCUMULATE OVERNIGHT AS TEMPERATURES COOL. THE HIGHEST AMOUNTS WILL BE IN THE MOUNTAIN AREAS SOUTH OF I-70 AND PARK COUNTY ABOVE 8000 FT WITH AMOUNTS OF 5 TO 12 INCHES. ROADS WILL BECOME HAZARDOUS OVERNIGHT WITH SLICK AND SLUSHY ROADS ALONG WITH POOR VISIBILITY. COZ034-191200- /O.CON.KBOU.WS.W.0007.000000T0000Z-150320T0000Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 830 PM MDT WED MAR 18 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY... * TIMING...SNOW WILL CONTINUE TONIGHT AND DECREASE LATE THURSDAY. * SNOW ACCUMULATIONS...5 TO 12 INCHES...WITH THE HEAVIEST AMOUNTS ALONG THE FRONT RANGE MOUNTAINS SOUTH OF I-70. * IMPACTS...PERSONS PLANNING TRAVEL INTO THE COLORADO HIGH COUNTRY SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS... SLOW TRAVEL...SNOW PACKED OR SLUSHY ROADS...AND POOR VISIBILITY IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ033-191200- /O.CON.KBOU.WW.Y.0015.000000T0000Z-150319T2100Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 830 PM MDT WED MAR 18 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THURSDAY... * TIMING...AREAS OF SNOW WILL CONTINUE OVERNIGHT AND DIMINISH FROM NORTH TO SOUTH THURSDAY AFTERNOON. * SNOW ACCUMULATIONS...3 TO 8 INCHES...WITH THE HEAVIEST SNOW OVER ROCKY MOUNTAIN NATIONAL PARK AND SOUTHWARD. * IMPACTS...PERSONS PLANNING TRAVEL INTO THE COLORADO HIGH COUNTRY SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS... SLOW TRAVEL...SNOW PACKED OR SLUSHY ROADS...AND POOR VISIBILITY IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ036-037-191200- /O.CON.KBOU.WW.Y.0015.150319T0300Z-150320T0000Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING THE CITIES OF...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK 830 PM MDT WED MAR 18 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY... * TIMING...SNOW SHOWERS WILL CONTINUE OVERNIGHT AND MOST OF THURSDAY. RAIN WILL OCCUR AT LOWER ELEVATIONS...MAINLY THIS EVENING. SNOW LEVELS ARE AROUND 9 THOUSAND FEET THIS EVENING. THEY WILL SLOWLY FALL OVERNIGHT TO 6000 TO 7000 FEET BY THURSDAY MORNING AS SNOW BECOMES WIDESPREAD. THE SNOW WILL DIMINISH FROM NORTH TO SOUTH THURSDAY AFTERNOON. * SNOW ACCUMULATIONS...3 TO 8 INCHES...WITH HIGHEST AMOUNTS IN SOUTH PARK AND IN THE FOOTHILLS ABOVE 8000 FT. * IMPACTS...PERSONS PLANNING TRAVEL THROUGH THE AREA SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS... SLOW TRAVEL... SNOW PACKED OR SLUSHY ROADS...AND POOR VISIBILITY IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
295 WWUS45 KBOU 191057 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 457 AM MDT THU MAR 19 2015 PERIODS OF SNOW WILL OCCUR IN THE MOUNTAIN AND FOOTHILLS THROUGH THE DAY. THE HIGHEST AMOUNTS WILL BE IN THE MOUNTAIN AREAS SOUTH OF I-70 AND PARK COUNTY ABOVE 8000 FEET. COZ034-191900- /O.CAN.KBOU.WS.W.0007.000000T0000Z-150320T0000Z/ /O.EXA.KBOU.WW.Y.0015.000000T0000Z-150320T0000Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 457 AM MDT THU MAR 19 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...SNOW SHOWERS WILL CONTINUE TODAY. SOME RAIN MAY MIX WITH THE SNOW IN ELEVATIONS BELOW 9500 FEET THIS AFTERNOON...MAINLY IN SUMMIT COUNTY VALLEYS. SNOW SHOWERS WILL DIMINISH BY THIS EVENING. * SNOW ACCUMULATIONS...3 TO 8 INCHES...WITH THE HEAVIEST AMOUNTS ON THE EASTERN SLOPE OF THE FRONT RANGE FROM AROUND MOUNT EVANS SOUTHWESTWARD TO AROUND MOSQUITO PASS. * IMPACTS...PERSONS PLANNING TRAVEL THROUGH THE AREA SHOULD BE PREPARED FOR SLUSHY OR SNOW COVERED ROADS...MAINLY IN THE HEAVIER SNOW SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ033-191200- /O.CAN.KBOU.WW.Y.0015.000000T0000Z-150319T2100Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 457 AM MDT THU MAR 19 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER WEATHER ADVISORY. ONLY SCATTERED SNOW SHOWERS WILL OCCUR TODAY. ADDITIONAL ACCUMULATIONS WILL BE 2 INCHES OR LESS. $$ COZ036-037-191900- /O.CON.KBOU.WW.Y.0015.000000T0000Z-150320T0000Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING THE CITIES OF...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK 457 AM MDT THU MAR 19 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH THE DAY. SOME RAIN MAY MIX IN WITH THE SNOW THIS AFTERNOON...MAINLY BELOW 8000 FEET. THE SNOW WILL DECREASE LATE THIS AFTERNOON INTO EARLY EVENING. * SNOW ACCUMULATIONS...3 TO 8 INCHES...WITH HIGHEST AMOUNTS IN SOUTH PARK AND IN THE FOOTHILLS ABOVE 8000 FT. * IMPACTS...PERSONS PLANNING TRAVEL THROUGH THE AREA SHOULD BE PREPARED FOR SLUSHY OR SNOW COVERED ROADS...MAINLY IN THE HEAVIER SNOW SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Mar 18, 4:23 AM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 18, 4:23 AM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 423 AM MDT WED MAR 18 2015 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 423 AM MDT WED MAR 18 2015 SUBTROPICAL MOISTURE HAS BEGUN PUSHING INTO THE STATE IN THE SOUTHWEST FLOW ALOFT. INCREASED CLOUD COVER OVERNIGHT AND SOME LIGHT SHOWERS OVER THE WESTERN SLOPE WILL CONTINUE TO INCREASE TODAY AS THE SYSTEM GETS CLOSER. UNSEASONABLE WARM AIR IN THE SOUTHWEST FLOW WILL ALLOW FOR THE EXPECTED INCREASING SHOWERS OVER THE MOUNTAINS TO BE RAIN TODAY...WITH SNOW LEVELS UP NEAR 11K FT...AND OVERALL WARMER MAXIMUM TEMPERATURES OVER THE FORECAST AREA. AS THE SHOWERS BECOME WIDESPREAD THIS AFTERNOON...COULD PICK UP A COUPLE INCHES ABOVE 11K FT IN THE CONVECTIVE ENVIRONMENT. ENOUGH INSTABILITY MAY ALLOW FOR A WEAK THUNDERSTORM OR TWO OVER THE HIGH MOUNTAINS THIS AFTERNOON. THE REGION BECOMES PLACED UNDER THE RIGHT ENTRANCE REGION OF THE JET THIS AFTERNOON THROUGH TONIGHT...AND THE SURFACE LOW WILL MOVE SOUTH TO ALLOW COOLER AIR TO PUSH INTO THE STATE. WITH MOISTURE INCREASING...THIS WILL ALLOW FOR MORE WIDESPREAD PRECIPITATION OVER THE STATE AND SOME UPSLOPE FORMING TO BRING THE PRECIPITATION DOWN ONTO THE PLAINS. COOLER AIR WILL ALLOW FOR SNOW LEVELS TO START DROPPING OVER THE MOUNTAINS HOWEVER MOST MOISTURE AND EASTERLY UPSLOPE FLOW IS PROGGED ALONG AND SOUTH OF I70. HAVE UPGRADED THE WINTER STORM WATCH TO A WARNING FOR ZONE 34 STARTING THIS EVENING AND GOING THROUGH THURSDAY AFTERNOON...WITH 4 TO 12 INCHES EXPECTED...FOCUSING THE HEAVIER AMOUNTS ALONG THE FRONT RANGE MOUNTAINS RATHER THAN SUMMIT COUNTY. ISSUED A WINTER WEATHER ADVISORY FOR THE MOUNTAINS OF ZONE 33...AS LESS UPSLOPE FLOW AND MOISTURE WILL LIMIT SNOWFALL AMOUNTS TO ABOUT 2 TO 5 INCHES....BUT WILL LIKELY SEE ADVISORY AMOUNTS OF 4 TO 8 INCHES IN RMNP AND INDIAN PEAKS OF BOULDER COUNTY. THEN ADDED SOUTH PARK AND THE SOUTHERN FOOTHILLS INTO A WINTER WEATHER ADVISORY AFTER MIDNIGHT WHEN A COOLER PUSH IS EXPECTED. THIS IS MAINLY FOR THE HIGHER ELEVATIONS....ABOVE 8000 FT. AS FOR THE PLAINS...COULD SEE A FEW RAIN SHOWERS MOVE OFF THE MOUNTAINS AND OVER THE URBAN CORRIDOR THIS AFTERNOON. AS THE SURFACE LOW DROPS SOUTH IN THE AFTERNOON...COOLER AIR AND UPSLOPE FLOW WILL PUSH INTO THE PLAINS. THIS WILL HELP SATURATE THE AIRMASS MORE AND SPREAD SHOWERS EAST AND TRANSITION MORE TO A STRATIFORM EVENT. MODELS ARE SHOWING A TREND OF THE SYSTEM PUSHING SOUTH FOR A DECREASE IN RAIN ACTIVITY OVER THE NORTHERN HALF OF THE FORECAST AREA AFTER MIDNIGHT...HAVE FOCUSED THE HIGHEST POPS OVER THE SOUTHERN HALF. QPF AMOUNTS OF A QUARTER TO UP TO THREE QUARTERS OF AN INCH IS EXPECTED TONIGHT...WITH THE HIGHER AMOUNTS OVER THE DENVER METRO AREA...PALMER DIVIDE AND SOUTHERN FOOTHILLS. TEMPERATURES AT THIS TIME ARE EXPECTED TO STAY IN THE MID 30S...EXCEPT LOWER 30S OVER THE HIGHER TERRAIN OF THE PALMER AND CHEYENNE RIDGES WHERE SOME LIGHT SNOW ACCUMULATION WILL LIKELY OCCUR BY SUNRISE. BUT OTHERWISE MOST OF THE PLAINS SHOULD REMAIN RAIN...OR SEE SOME SNOW MIXING IN WITH THE RAIN BUT WITH NO ACCUMULATION OVER THE WARM GROUND. THERE IS A POSSIBILITY THE MODELS HAVE TOO MUCH MOISTURE IN THEM...AND THIS COULD ALLOW FOR TEMPERATURES TO COOL MORE THAN FORECAST. WILL ASSESS THIS DURING THE DAY TODAY. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 423 AM MDT WED MAR 18 2015 ANOTHER WEAK FRONTAL SURGE EARLY THURSDAY MORNING SHOULD BRING ONE MORE PERIOD OF MORE WIDESPREAD PRECIPITATION. THERE IS ALSO SOME COOLING NOTED SO CANT RULE OUT A FEW SNOWFLAKES MIXING IN WITH THE RAIN ON THE PLAINS...BUT MOST SNOW SHOULD STILL BE CONFINED TO ELEVATIONS ABOVE 6500 FEET PER LATEST FORECAST SOUNDINGS AND WET BULB ZERO LEVELS. THE BULK OF THE PRECIPITATION IS EXPECTED TO FOCUS UP NEAR THE FOOTHILLS AND FRONT RANGE MOUNTAINS FROM BOULDER COUNTY SOUTHWARD WITH THE NEXT PUSH OF UPSLOPE...ALBEIT WEAK. SNOW INTENSITY IS EXPECTED TO INCREASE IN THE HIGHER TERRAIN WITH THIS PUSH. PRECIPITATION WILL THEN DECREASE ACROSS THE PLAINS THROUGH THE AFTERNOON HOURS ALTHOUGH SOME BRIEF CONVECTIVE SHOWERS MAY FILL IN BEHIND STRATIFORM PRECIP. SNOW...MIXED WITH RAIN BELOW ABOUT 8000-8500 FEET...WILL LIKELY CONTINUE IN THE MOUNTAINS MAINLY ALONG AND SOUTH OF THE I-70 CORRIDOR. WE WILL CONTINUE HIGHLIGHTS IN THOSE AREAS THROUGH THE ENTIRE DAY...BUT END THEM BY MID AFTERNOON IN THE NORTHERN FRONT RANGE MOUNTAINS AS DRIER AIR ARRIVES. SKIES WILL CLEAR FROM NORTH TO SOUTH THURSDAY NIGHT WITH SUNNY SKIES AND WARMER TEMPERATURES PREVAILING BY FRIDAY. WARMUP WILL CONTINUE THROUGH SATURDAY WITH UPPER RIDGING AND DOWNSLOPE FLOW. SHOULD SEE HIGHS AT OR ABOVE 70F ON THE PLAINS BY SATURDAY. NEXT WEATHER SYSTEM IS STILL ON TRACK TO REACH THE FORECAST AREA BY SUNDAY. HOWEVER...LATEST TRENDS SHOW THIS SYSTEM WEAKER SO MAY BE HARD PRESSED TO SEE SHOWERS OR SIGNIFICANT COOLING. OVERALL HAVE LOWERED POPS AND RAISED TEMPS A COUPLE DEGREES SUNDAY AND MONDAY. THEN MUCH ABOVE NORMAL TEMPERATURES SHOULD RETURN BY TUESDAY WITH STRONGER DOWNSLOPE FLOW AND FURTHER WARMING ALOFT. && .AVIATION...(FOR THE TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 423 AM MDT WED MAR 18 2015 A WEAK CYCLONE HAS BEEN SPINNING NORTH OF KDEN TONIGHT...BUT HAS MOVED SLIGHTLY SOUTH TO START AFFECTING KDEN. SOUTHERLY DRAINAGE WINDS ARE NOW BEING VEERED TO BE WESTERLY...THINKING THATS AS FAR AS IT WILL TURN...AND STILL EXPECTING A DECREASE IN SPEED TO BECOME LIGHT AND VARIABLE. MID AND HIGH CLOUDS WILL BE INCREASING TODAY. BY THE AFTERNOON...A FEW SHOWERS WILL BE POSSIBLE AFTER 21Z AND CEILINGS WILL BE LOWERING AS UPSLOPE NORTHERLY WINDS WILL BE PUSHING INTO THE AREA. BY 00Z...CEILINGS WILL BE AROUND 6000 FEET AND LOWERING QUICKLY TO MVFR. RAIN SHOWERS WILL BECOME WIDESPREAD WITH IFR CEILINGS AND VISIBILITIES LIKELY AFTER MIDNIGHT. MAY SEE SOME SNOW MIXING IN WITH THE RAIN AS IT FALLS CLOSE TO SUNRISE...BUT NO ACCUMULATION. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 PM MDT THURSDAY FOR COZ036-037. WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM MDT THURSDAY FOR COZ034. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 3 PM MDT THURSDAY FOR COZ033. && SHORT TERM...KRIEDERMAN LONG TERM...BARJENBRUCH AVIATION...KRIEDERMAN
Hazardous weather outlook, Mar 18, 5:38 AM MDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 538 AM MDT WED MAR 18 2015 COZ030>051-191145- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 538 AM MDT WED MAR 18 2015 ...WINTER STORM WARNING SUMMIT COUNTY AND FRONT RANGE MOUNTAINS ALONG I-70 CORRIDOR... ...WINTER WEATHER ADVISORY NORTHERN FRONT RANGE MOUNTAINS... SOUTHERN FRONT RANGE FOOTHILLS...AND PARK COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL MOVE INTO THE AREA FROM THE SOUTHWEST...INITIALLY QUITE WARM TO SPREAD MOSTLY RAIN SHOWERS OVER THE MOUNTAINS THIS MORNING WITH SNOW LEVELS AROUND 11 THOUSAND FEET. A FEW THUNDERSTORMS MAY BE POSSIBLE LATE THIS AFTERNOON. A COLD FRONT WILL PUSH IN LATER THIS AFTERNOON OVER THE PLAINS TO CREATE UPSLOPE FLOW AND HELP SPREAD SHOWERS OVER THE PLAINS. MOISTURE WILL INCREASE OVER THE MOUNTAINS THIS EVENING AS SNOW LEVELS DROP TO AROUND 8500 BY SUNRISE. EXPECT 1 TO 4 INCHES OVER THE MOUNTAINS BY SUNRISE...WITH HEAVIER AMOUNTS OF 3 TO 6 INCHES OCCURRING OVER THE FRONT RANGE MOUNTAINS...MAINLY FROM ROCKY MOUNTAIN NATIONAL PARK AND SOUTH. ROADS IN THE MOUNTAINS WILL LIKELY BECOME SLICK AND SNOW COVERED BY MIDNIGHT WITH POOR VISIBILITY IN THE HEAVIER SHOWERS. THE HIGHER FOOTHILLS WILL LIKELY SEE ACCUMULATING SNOW...MAINLY ABOVE 8000 FT. OVER THE PLAINS...AFTERNOON SHOWERS WILL BECOME MORE WIDESPREAD THIS EVENING WITH RAINFALL TOTALS BETWEEN ONE AND THREE QUARTERS OF AN INCH BY SUNRISE. TEMPERATURES ARE EXPECTED TO STAY WARM ENOUGH FOR ALMOST ALL RAIN...BUT MAY SEE SOME SNOWFLAKES MIX IN TOWARDS SUNRISE. NO ACCUMULATION IS EXPECTED OVER THE RECENTLY WARMED GROUND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN AND SNOW WILL CONTINUE ACROSS THE FRONT RANGE AND ADJACENT PLAINS THURSDAY MORNING. ON THE PLAINS...MOSTLY RAIN CAN BE EXPECTED WITH ONLY A FEW SNOWFLAKES POSSIBLY MIXED IN. MOST OF THE SNOW WILL OCCUR IN ELEVATIONS ABOVE 6500-7000 FEET...AND THOSE LEVELS WILL RISE SLIGHTLY BY THURSDAY AFTERNOON. SHOWERS WILL DECREASE ACROSS THE PLAINS DURING THE AFTERNOON...BUT CONTINUE IN AND NEAR THE FRONT RANGE. TOTAL SNOW ACCUMULATIONS MAY VARY CONSIDERABLY ACROSS THE FRONT RANGE...WITH AMOUNTS ANYWHERE FROM 1 TO 4 INCHES IN THE NORTHERN FRONT RANGE MOUNTAINS TO BETWEEN 4 AND 12 INCHES ROUGHLY ALONG AND SOUTH OF THE I-70 CORRIDOR IN ELEVATIONS ABOVE 8000 FEET. SHOWERS WILL COME TO AN END THURSDAY EVENING WITH DRY AND WARMER WEATHER SHAPING UP FOR FRIDAY AND SATURDAY. TEMPERATURES WILL LIKELY REMAIN ABOVE NORMAL THROUGH EARLY NEXT WEEK WITH ONLY A SLIGHT CHANCE OF SHOWERS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...ANY REPORTS OF ACCUMULATING SNOWFALL OR RAIN CHANGING TO SNOW IN THE COLORADO HIGH COUNTRY WILL BE APPRECIATED. KRIEDERMAN/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 6:00 AM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 4 more | 27 hr |
Nearby
Winter Storm Warnings in Colorado, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.